A Case of Esophageal Candidiasis in an Adolescent Who Had Frequently Received Budesonide Nebulizing Therapy
0
조회
0
다운로드
0
인용
0
참고문헌
키워드
초록
Corticosteroid (budesonide) nebulizer therapy is commonly performed. Its side effects have been considered as being safe or ignorable. The authors present a case of esophageal candidiasis in a healthy female adolescent who was treated with budesonide nebulizer therapy a few times for a cough during the previous winter season. This child pre-sented with dysphagia and epigastric pain for 1 month. Esophageal endoscopy showed a whitish creamy pseudomem-brane and erosions on the esophageal mucosa. Pathologic findings showed numerous candidal hyphae. She did not show any evidence of immunodeficiency, clinically and historically. The esophageal lesion did not resolve naturally. The esophageal lesion completely improved with the antifungal therapy for 2 weeks; the symptoms disappeared, and the patient returned to normal health. It is important that frequent esophageal exposure to topical corticosteroids application can cause unexpected side effects. (Pediatr Gastroenterol Hepatol Nutr 2013; 16: 185∼189)
Abstract
Corticosteroid (budesonide) nebulizer therapy is commonly performed. Its side effects have been considered as being safe or ignorable. The authors present a case of esophageal candidiasis in a healthy female adolescent who was treated with budesonide nebulizer therapy a few times for a cough during the previous winter season. This child pre-sented with dysphagia and epigastric pain for 1 month. Esophageal endoscopy showed a whitish creamy pseudomem-brane and erosions on the esophageal mucosa. Pathologic findings showed numerous candidal hyphae. She did not show any evidence of immunodeficiency, clinically and historically. The esophageal lesion did not resolve naturally. The esophageal lesion completely improved with the antifungal therapy for 2 weeks; the symptoms disappeared, and the patient returned to normal health. It is important that frequent esophageal exposure to topical corticosteroids application can cause unexpected side effects. (Pediatr Gastroenterol Hepatol Nutr 2013; 16: 185∼189)
참고문헌 (11)
- Mullaoglu S, "Esophageal candidiasis and Candida colonization in asthma patients on inhaled steroids", Allergy Asthma Proc, 28, pp.544~549 (2007)
- Aun MV, "Esophageal candidiasis--an adverse effect of inhaled corticosteroids therapy", J Asthma, 46, pp.399~401 (2009)
- Vazquez JA, "Optimal management of oropharyngeal and esophageal candidiasis in patients living with HIV infection", HIV AIDS, 2, pp.89~101 (2010)
- Misra S, "Esophagitis. In: Feigin RD, Cherry JD, eds. Textbook of pediatric infectious diseases", pp.562~566 (1997), Saunders
- Kliemann DA, "Candida esophagitis: species distribution and risk factors for infection", Rev Inst Med Trop Sao Paulo, 50, pp.261~263 (2008)
- Mathieson R, "Candida esophagitis", Dig Dis Sci, 28, pp.365~370 (1983)
- Kanda N, "Prevalence of esophageal candidiasis among patients treated with inhaled fluticasone propionate", Am J Gastroenterol, 98, pp.2146~2148 (2003)
- Shuto H, "Esophageal candidiasis as complication of inhaled steroid therapy", Arerugi, 52, pp.1053~1064 (2003)
- Kim YJ, "A case of esophageal candidiasis presenting recurrent abdominal pain in animmunecompetent child", Korean J Gastrointest Endosc, 17, pp.55~58 (1997)
- Hasosah MY, "Esophageal candidiasis in an immunocompetent girl", World J Pediatr, 5, pp.152~154 (2009)
- Ostrosky-Zeichner L, "Deeply invasive candidiasis", Infect Dis Clin North Am, 16, pp.821~835 (2002)
